Alert archive / Florida / Wind Advisories in 2010
Wind Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Mar 2, 2010, 3:31 AM EST for 6 counties in Florida. It took effect at Mar 2, 2010, 9:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2010, 3:31 AM EST (08:31 UTC)
- In effect from
- Mar 2, 2010, 9:00 AM EST
- Expired
- Mar 2, 2010, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WWUS72 KMLB 020831 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 331 AM EST TUE MAR 2 2010 ...STRONG AND GUSTY WINDS OVER EAST CENTRAL FLORIDA TODAY... FLZ041-044>047-053-054-058-059-064-141-144-147-030000- /O.CAN.KMLB.LW.Y.0008.100302T1200Z-100303T0000Z/ /O.NEW.KMLB.WI.Y.0001.100302T1400Z-100303T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 331 AM EST TUE MAR 2 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. A STRONG LOW PRESSURE CENTER WILL CROSS NORTH FLORIDA TODAY. VERY STRONG AND GUSTY WINDS WILL DEVELOP THIS MORNING ACROSS EAST CENTRAL FLORIDA AND PERSIST INTO THE EVENING AS A COLD FRONT APPROACHES THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES ON BRIDGES AND CAUSEWAYS. LIGHTWEIGHT ITEMS SUCH AS GARBAGE CANS...COVERINGS AND PORTABLE OUTDOOR FURNITURE WILL BE EASILY TOSSED BY THE WINDS. BOATING IS NOT RECOMMENDED AS LARGE WAVES WILL TIP OR DISABLE BOATS ON EXPOSED BODIES OF WATER. && $$ JP
1 follow-up statement
927 WWUS72 KMLB 030000 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 700 PM EST TUE MAR 2 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-030100- /O.EXP.KMLB.WI.Y.0001.000000T0000Z-100303T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 700 PM EST TUE MAR 2 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ 67
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:00 PM EST, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 1, 10:00 PM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 PM EST MON MAR 1 2010
.DISCUSSION...
...STRONG TO POSSIBLY SEVERE STORMS BEGINNING EARLY TUESDAY...
...BECOMING WINDY ON TUESDAY AND THEN COLDER TUESDAY EVENING...
...RAPIDLY DETERIORATING MARINE CONDITIONS BEGIN EARLY ON TUE...
CURRENT...LATEST RUC ANALYSIS DEPICTING A NEGATIVELY TILTED WINTER
CYCLONE WITH THE SURFACE LOW OVER THE MISSISSIPPI RIVER DELTA
REGION AND THE UPPER/500MB LOW OVER THE 4-CORNER AREA OF
AR/LA/OK/TX. POTENTIAL FOR VERY STRONG STORMS STARTING ALONG THE
WESTERN AREA OF THE CWA BY SUNRISE AS RUC 850MB WINDS ARE PROGGED
TO BE 45 TO 50 KNOTS FROM FL WEST COAST SOUTHWEST INTO THE CENTRAL
GULF BY 7AM.
EVENING UPDATE WILL LOOK AT STARTING WEATHER A BIT EARLIER AROUND
4 AM...APPROACHING THE WESTERN EDGES OF THE CWA TO TIME WITH
SURROUNDING OFFICES ESPECIALLY IF THE LINE MOVES AS FAST AS
ANTICIPATED.
ADDED LAKE WIND ADVISORY FROM 12Z-00Z DUE TO INCREASINGLY GUSTY
WARM SECTOR WINDS AHEAD OF MAIN COLD FRONT...THAT WILL LAG THE
PRECEDING LINE OF STRONG WEATHER DURING THE MORNING AND EARLY
AFTERNOON.
&&
.AVIATION...VFR THROUGH 09Z. CONDITIONS DETERIORATING RAPIDLY
AFTER 09Z WITH IFR CONDITIONS DUE TO CEILINGS AFTER 12Z. STRONG
GUSTY WINDS VICINITY STORMS 12Z-18Z. MVFR CONDITIONS AFTER 20Z.
CRITERIA FOR LOCAL AIRPORT ADVISORIES IN ORANGE AND VOLUSIA
COUNTIES IS FOR SUSTAINED WINDS 25 KTS OR GREATER. THIS MAY HAVE
TO BE MONITORED FOR ORL/MCO/DAB ON TUE.
&&
.MARINE...EXPECTING THE WINDS TO START INCREASING AND SHIFT TO THE
SOUTH THEN THE SOUTHWEST AFTER MIDNIGHT AS THE APPROACHING FRONT
ADVANCES ACROSS THE CENTRAL AND EASTERN GULF...AND TIGHTENS THE
GRADIENT BETWEEN ITSELF AND THE HIGH PRESSURE RETREATING INTO THE
ATLANTIC.
&&
.FIRE WEATHER...
TUE...STRONG SOUTHWEST WINDS WITH HIGH DISPERSION VALUES. NO LOW RH
CONCERNS.
WED-THURS...COOL AND DRY CONDITIONS WILL RETURN BEHIND THE FRONT ON
WEDNESDAY UNDER BRISK NW FLOW. AT THE MOMENT...DON'T EXPECT TO SEE
THE DURATION OF CRITICAL RH VALUES...BUT HIGH DISPERSION VALUES AND
WNW WINDS 15-20 MPH COULD CREATE INSTANTANEOUS CONDITIONS. DRIER AIR
FILTERING DOWN THE PENINSULA ON THURSDAY WILL BRING RH VALUES
BOTTOMING OUT IN THE 25-30 PERCENT RANGE OVER THE INTERIOR DURING
THE AFTERNOON.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 7 AM TO 7 PM EST TUESDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
GALE WARNING FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...WIMMER
LONG TERM....SHARP
AVIATION...WIMMERHazardous weather outlook, Mar 1, 10:41 PM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1041 PM EST MON MAR 1 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-021545- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1041 PM EST MON MAR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT AND TUESDAY. ...STRONG TO SEVERE STORMS POSSIBLE... ...THUNDERSTORM IMPACT... A DEEPENING LOW PRESSURE SYSTEM IS STILL FORECAST TO TRACK EASTWARD ALONG THE NORTHERN GULF COAST TOWARD THE FLORIDA PANHANDLE OVERNIGHT. AHEAD OF THE ASSOCIATED COLD FRONT...A SQUALL LINE OF STORMS WILL DEVELOP ACROSS THE EASTERN GULF OF MEXICO AFTER MIDNIGHT AND MOVE TOWARD THE FLORIDA WEST COAST SHORTLY BEFORE SUNRISE. DEEP LAYER WIND SHEAR AND STRENGTHENING WIND FIELDS ASSOCIATED WITH THIS SYSTEM WILL BRING THE THREAT OF DAMAGING WINDS. ALTHOUGH THIS IS THE MAIN CONCERN...A LOW BUT NOTEWORTHY THREAT FOR ISOLATED TORNADOES ALSO EXISTS. IF THEY DO OCCUR...THEY WILL HAVE THE CHANCE TO BECOME RATHER STRONG AND LONGER TRACKED. PLEASE BE ADVISED...SEVERE WEATHER WATCHES MAY BE ISSUED BEFORE SUNRISE. STRONG TO POSSIBLY SEVERE STORMS ARE FORECAST TO MOVE THROUGH EAST CENTRAL FLORIDA DURING THE MORNING AND EARLY AFTERNOON HOURS. STORMS MAY AFFECT LAKE COUNTY AS EARLY AS 5 TO 7 AM...WITH THE SQUALL LINE MOVING RAPIDLY EASTWARD AT 45 TO 50 MPH THROUGH THE LATE MORNING HOURS. PARTICULAR CONCERN IS FOR THE MORNING COMMUTE AS PEOPLE HEAD TO WORK OR SCHOOL OVER NORTHERN AND INTERIOR SECTIONS OF THE FORECAST AREA. FORECAST MODELS ARE CONTINUING TO INDICATE THAT INSTABILITY WILL BE ADEQUATE TO MAINTAIN THE STRENGTH OF THE LINE AS IT MOVES EASTWARD ACROSS THE PENINSULA...AND FURTHER SUPPORTED BY PLENTY OF DYNAMIC FORCING. RESIDENTS AND VISITORS SHOULD BE PREPARED TO TAKE QUICK ACTION SHOULD WARNINGS BE ISSUED FOR YOUR LOCATION ON TUESDAY. MOVE QUICKLY INDOORS INTO A STURDY STRUCTURE. OLDER MOBILE HOMES DO NOT PROVIDE ADEQUATE PROTECTION FROM SEVERE WIND GUSTS...AND MOBILE HOMES OF ANY AGE ARE NO MATCH AGAINST TORNADIC STORMS. SET YOUR NOAA WEATHER RADIO ALERTING FEATURE ON BEFORE GOING TO SLEEP TONIGHT AND LISTEN FOR LATER OUTLOOKS...WATCHES AND WARNINGS. ...HIGH WIND IMPACT... SOUTHWEST WINDS WILL STRENGTHEN TO 25 MPH AND GUSTY AHEAD OF A COLD FRONT TUESDAY WITH GUSTS TO 35 TO 40 MPH POSSIBLE...BEFORE A LINE OF STORMS WITH POTENTIALLY STRONGER WINDS ALONG AND BEHIND IT MOVES ACROSS THE AREA. THE HIGH WINDS CAN BLOW AROUND LOOSE OBJECTS AND MOVE HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED ROADWAYS. A LAKE WIND ADVISORY IS IN EFFECT FOR TUESDAY FOR ALL EAST CENTRAL FLORIDA LAKES. ...MARINE THUNDERSTORM GUST IMPACT... A LINE OF STRONG TO SEVERE STORMS IS EXPECTED TO AFFECT THE ATLANTIC WATERS FROM THE MID MORNING THROUGH THE AFTERNOON ON TUESDAY. WIND GUSTS OVER 40 KNOTS WILL BE LIKELY WITH SOME STORMS. ...WATERSPOUT IMPACT... ROTATING STORMS MAY MOVE ACROSS THE INTRACOASTAL WATERS AND AFFECT THE NEAR SHORE ATLANTIC WATERS BY THE LATE MORNING HOURS ON TUESDAY. ...WIND AND SEA IMPACT... STRENGTHENING WINDS ON TUESDAY AHEAD OF A COLD FRONT WILL INCREASE FROM THE SOUTHWEST THROUGH THE DAY TO 25 KNOTS NEAR THE COAST AND UP TO 35 KNOTS OFFSHORE. THESE STRONG WINDS WILL BUILD SEAS QUICKLY TO 9 FEET OFFSHORE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY. CONDITIONS WILL CONTINUE TO DETERIORATE AND REMAIN HAZARDOUS OVER THE ATLANTIC COASTAL WATERS TUESDAY NIGHT INTO WEDNESDAY WITH GALE FORCE CONDITIONS EXPECTED OVER THE OFFSHORE WATERS BEYOND 20 MILES FROM THE COAST AND STRONG WINDS AND GENERALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT NEAR THE COAST. POOR BOATING CONDITIONS EXPECTED TO LAST THROUGH MID WEEK ESPECIALLY OVER THE OFFSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION WILL LIKELY BE NEEDED ON TUESDAY. MRV/DWS
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 9:40 PM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 6 hr |
| Mar 2, 3:20 AM EST | Small Craft Advisory | MLB | 37 hr | |
| Mar 2, 7:45 AM EST | Special Marine Warning | MLB | 60 min | |
| Mar 2, 2:38 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.